Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

April 10, 2021Cherokee County, Texas

NWS Shreveport, LA issued this special weather statement at Apr 10, 2021, 1:28 AM CDT for Cherokee County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 1:28 AM CDT (06:28 UTC)
Expired
Apr 10, 2021, 2:15 AM CDT
In force
47 min
Issued by
NWS Shreveport, LA

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
2441 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WWUS84 KSHV 100628
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
128 AM CDT Sat Apr 10 2021
 
TXZ149-150-152-100715-
Cherokee TX-Nacogdoches TX-Rusk TX-
128 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 215 AM CDT...

At 127 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Ponta, or 9 miles east of Jacksonville, moving
southeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sacul, New Salem, Trawick, New Summerfield, Cushing, Mount
Enterprise, Reklaw, Looneyville, Concord and Glenfawn.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
eastern and northeastern Texas.

LAT...LON 3201 9520 3210 9510 3185 9460 3168 9477
TIME...MOT...LOC 0627Z 304DEG 36KT 3201 9510 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 10, 1:00 AM CDT, 28 minutes earlier.

Area forecast discussion, Apr 10, 1:00 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
100 AM CDT Sat Apr 10 2021

.AVIATION...

For the 10/06Z TAF update, convection is ongoing in our airspace
with one more round of TSRA on the way from the northwest as the
frontal boundary approaches from the west. This round, and the
associated frontal boundary, will cross all terminals by 10/16Z
leaving VFR cigs/vis in its wake. Winds pick up from the west over
10 kts by 10/16Z, before waning to VRB04 by 11/02Z. /16/

&&

.PREV DISCUSSION... /issued 1056 PM CDT Fri Apr 9 2021/

UPDATE...
Widespread convection continues across much of northeast and
north-central Louisiana late this evening with additional
convection developing across portions of deep east Texas and
southeast Oklahoma ahead of a cold front. For this update went
ahead and extended Severe Thunderstorm Watch 83 through 1 AM.
The threat for severe weather will continue with hail and
damaging wind gusts being the main threat. /05/

PREV DISCUSSION... /issued 912 PM CDT Fri Apr 9 2021/

UPDATE...

Severe Thunderstorm Watch number 83 continues across portions of
deep east Texas and north Louisiana through 11 PM. Convection
continues across these areas with the severe threat slowly
migrating east. However, main cold front across Oklahoma is
quickly diving southeast, generating a renewed severe threat
upstream across northeast Texas, southeast Oklahoma and portions
of southern Arkansas. Therefore, Severe Thunderstorm Watch number
84 has been issued to account for this threat across these areas.

For messaging purposes, will hold off on removing any counties
from SVR watch 83 due to the probability that they will likely be
included in a new watch within a couple of hours. Therefore, will
leave the entire ArkLaTex in ongoing watch through 11 PM with
adjustments as needed thereafter. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  49  82  57 /   0   0   0   0
MLU  76  50  80  54 /   0   0   0   0
DEQ  70  43  80  53 /   0   0   0   0
TXK  71  48  80  57 /   0   0   0   0
ELD  73  45  80  53 /   0   0   0   0
TYR  73  49  82  58 /   0   0   0   0
GGG  72  48  81  56 /   0   0   0   0
LFK  76  50  85  58 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/05/05
Hazardous weather outlook, Apr 9, 8:49 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
849 PM CDT Fri Apr 9 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
849 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Tonight...

Scattered thunderstorms are rapidly developing across the
ArkLaTex. Some of these storms may be severe, with damaging winds,
large hail, and tornadoes possible. Additional thunderstorm
development is possible this evening over portions of East Texas
and North Louisiana, ahead of a severe squall line that will
develop over Eastern Oklahoma and quickly shift southeast across
the region from mid evening through the overnight hours. The
severe weather threat will become more pronounced with this squall
line, with damaging winds, large hail, isolated tornadoes, and
locally heavy rainfall possible. These storms will diminish from
northwest to southeast late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and isolated thunderstorms will be possible
across the region Tuesday through Thursday. However, no hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon
through tonight across the region.

09

In the hours before

Special weather statement, Apr 10, 12:46 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1246 AM CDT Sat Apr 10 2021

LAZ017-018-TXZ167-100615-
Natchitoches LA-Sabine LA-Sabine TX-
1246 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES...
EASTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN
SABINE COUNTIES UNTIL 115 AM CDT...

At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles east of Zwolle to 7 miles southeast of
Many to 7 miles west of Hornbeck to near Toledo Bend Dam to 6 miles
west of Mayflower. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Florien, Provencal, Bellwood, Kisatchie, Flora and Mount Carmel.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Louisiana...and eastern Texas.

LAT...LON 3120 9367 3130 9354 3146 9344 3170 9339
      3162 9304 3137 9309 3136 9339 3128 9344
      3128 9353 3125 9354 3124 9356 3123 9354
      3119 9355 3117 9358 3118 9360 3117 9374
TIME...MOT...LOC 0545Z 291DEG 33KT 3164 9338 3147 9342 3131 9352 3121
9365 3113 9383

13
Special weather statement, Apr 10, 1:05 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
105 AM CDT Sat Apr 10 2021

TXZ138-151-100645-
Panola TX-Harrison TX-
105 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRISON AND
NORTHEASTERN PANOLA COUNTIES UNTIL 145 AM CDT...

At 105 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hallsville, or 11 miles east of Longview, moving east at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marshall, Hallsville, Waskom, Deberry, Elysian Fields, Easton,
Scottsville, Jonesville and Darco.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northwestern Louisiana...and northeastern Texas.

LAT...LON 3257 9463 3253 9404 3226 9404 3223 9405
      3237 9449 3239 9449 3240 9450 3239 9451
      3241 9456 3239 9459 3242 9467
TIME...MOT...LOC 0605Z 283DEG 41KT 3248 9457

13
Local storm report, Apr 10, 1:11 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             VIENNA                  32.59N 92.65W
04/09/2021  E1.75 INCH       LINCOLN            LA   PUBLIC

            HAIL UP TO PING PONG SIZE IN VIENNA LA NORTH
            OF RUSTON.

&&

25
Local storm report, Apr 10, 1:25 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     4 NNE BUCKNER           33.41N 93.42W
04/10/2021                   LAFAYETTE          AR   EMERGENCY MNGR

            DOWNED TREE BLOCKING HWY 53 NORTH OF
            BUCKNER.

&&

25
Local storm report, Apr 10, 1:26 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 AM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     7 S MIDWAY              31.59N 92.14W
04/09/2021                   LA SALLE           LA   LAW ENFORCEMENT

            TREE REPORTED DOWN IN NEBO.

&&

25
Special weather statement, Apr 10, 1:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
128 AM CDT Sat Apr 10 2021

TXZ149-150-152-100715-
Cherokee TX-Nacogdoches TX-Rusk TX-
128 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 215 AM CDT...

At 127 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Ponta, or 9 miles east of Jacksonville, moving
southeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sacul, New Salem, Trawick, New Summerfield, Cushing, Mount
Enterprise, Reklaw, Looneyville, Concord and Glenfawn.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
eastern and northeastern Texas.

LAT...LON 3201 9520 3210 9510 3185 9460 3168 9477
TIME...MOT...LOC 0627Z 304DEG 36KT 3201 9510

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:05 PM CDTSpecial Weather StatementSHVNacogdoches40 min
Apr 9, 7:07 PM CDTSpecial Weather StatementSHVGregg53 min
Apr 9, 7:11 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk27 min
Apr 9, 7:35 PM CDTSpecial Weather StatementSHVShelby40 min
Apr 9, 8:08 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine42 min
Apr 9, 8:36 PM CDTSpecial Weather StatementSHVPanola, Shelby54 min
Apr 9, 10:02 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk58 min
Apr 9, 10:48 PM CDTSevere Thunderstorm WarningSHVBowie, Red River42 min
Apr 9, 10:50 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk, San Augustine, Shelby55 min
Apr 9, 11:12 PM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Morris, Titus48 min
Apr 9, 11:18 PM CDTSevere Thunderstorm WarningSHVBowie42 min
Apr 9, 11:42 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Gregg, Harrison, Marion and 3 more63 min
Apr 9, 11:47 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Gregg, Smith, Upshur, Wood43 min
Apr 10, 1:05 AM CDTSpecial Weather StatementSHVHarrison40 min
Apr 10, 1:54 AM CDTSpecial Weather StatementSHVNacogdoches51 min
Apr 10, 1:55 AM CDTSpecial Weather StatementSHVShelby50 min
Apr 10, 2:07 AM CDTSpecial Weather StatementSHVAngelina38 min
Apr 10, 2:38 AM CDTSpecial Weather StatementSHVSan Augustine52 min
Apr 10, 2:50 AM CDTSpecial Weather StatementSHVSan Augustine40 min
Apr 10, 3:04 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine56 min
Apr 9, 7:03 PM CDTSpecial Weather StatementSHVJackson42 min
Apr 9, 7:11 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine64 min
Apr 9, 7:18 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita42 min
Apr 9, 7:30 PM CDTSpecial Weather StatementSHVUnion45 min
Apr 9, 7:35 PM CDTFlash Flood WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn3 hr
Apr 9, 7:35 PM CDTSpecial Weather StatementSHVWebster40 min
Apr 9, 7:40 PM CDTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River, Winn42 min
Apr 9, 7:50 PM CDTSpecial Weather StatementSHVClaiborne, Lincoln40 min
Apr 9, 7:55 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn65 min
Apr 9, 7:57 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita22 min
Apr 9, 8:33 PM CDTSpecial Weather StatementSHVClaiborne, Webster42 min
Apr 9, 8:43 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita, Winn62 min
Apr 9, 8:50 PM CDTSpecial Weather StatementSHVNatchitoches55 min
Apr 9, 9:32 PM CDTSpecial Weather StatementSHVGrant, LaSalle58 min
Apr 9, 10:27 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle40 min
Apr 9, 10:40 PM CDTSpecial Weather StatementSHVOuachita, Winn50 min
Apr 10, 12:23 AM CDTSpecial Weather StatementSHVBossier, Caddo, Webster67 min
Apr 10, 12:32 AM CDTSpecial Weather StatementSHVLaSalle43 min
Apr 10, 12:41 AM CDTSpecial Weather StatementSHVClaiborne, Lincoln, Union49 min
Apr 10, 12:45 AM CDTSevere Thunderstorm WarningSHVLaSalle45 min
Apr 10, 12:46 AM CDTSpecial Weather StatementSHVSabine29 min
Apr 9, 11:24 PM CDTTornado WarningSHVLittle River36 min
Apr 9, 11:40 PM CDTTornado WarningSHVHempstead, Little River, Miller, Nevada50 min
Apr 9, 11:55 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada65 min
Apr 9, 10:13 PM CDTSpecial Weather StatementSHVMcCurtain47 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.